MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT
Model Number 021-924
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Dehydration (1807); Diarrhea (1811); Hypoglycemia (1912); Blurred Vision (2137); Dysphasia (2195); Shaking/Tremors (2515)
Date of Event 07/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, a reporter for the lay-user/patient contacted lifescan (lfs) (b)(6), alleging that the patient¿s onetouch ultra mini meter read inaccurately high compared to a hospital meter.The complaint was classified based on additional information obtained by the customer care agent (cca) during a follow-up call with the reporter.The reporter stated that on the morning of (b)(6) 2021, the patient began to develop symptoms of ¿dehydration and diarrhoea.¿ in response to the symptoms, the reporter claimed the patient took her usual dose of diabetes medication (1 pill of diamicron) but continued to feel symptomatic; symptoms of ¿lack of speech, trembling, cloudy vision, low blood glucose¿ were reported.The reporter claimed the patient was treated with liquid dextrose at 3:00 pm after obtaining blood glucose readings of ¿80 mg/dl¿ then ¿50 mg/dl¿ with the subject meter.However, the patient continued to feel bad and was taken to hospital where she obtained a blood glucose reading of ¿340 mg/dl¿ with the subject meter compared to ¿240 mg/dl¿ on the hospital meter.The readings were taken at the same time as each other.The reporter claimed the patient was treated in hospital with liquid dextrose then 9 units of insulin.The reporter stated the patient was hospitalized for 11 days and after discharge from hospital, she managed her diabetes with insulin.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca noted the test strips had been stored correctly and were not expired or opened past their discard date.The cca walked through a control solution test and the result fell outside the specified control solution range.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event requiring medical intervention while using the product.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT ULTRA MINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key12334486
Report Number2939301-2021-02923
Device Sequence Number4712582
Product Code NBW
UDI-Device Identifier00353885008136
UDI-Public00353885008136
Combination Product (Y/N)Y
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number021-924
Device Catalogue Number021-924
Device Lot Number4639325
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/29/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age87 YR